MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM ASSEM UPPER PULL ROD; HIP INSTRUMENTS: EXTRACTOR

DEPUY ORTHOPAEDICS INC US RECLAIM ASSEM UPPER PULL ROD; HIP INSTRUMENTS: EXTRACTOR
Catalog Number 297500635
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported four (4) instruments broke during a procedure.Case went smoothly and then when the reporter went to clean up, reporter had 2 instruments cold welded 2 each other in 2 separate occasions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that nothing broke specifically, just stuck together.Instruments cannot be used if not taken a part so they were taken out of the rotation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- it was reported that the reporter had 4 instruments break during a procedure, case went smoothly and then when the reporter went to clean up, reporter had 2 instruments cold welded 2 each other in 2 seperate occassions.A total of 4 instruments.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that reclaim assembly body was returned assemble to the reclaim assem upper pull rod.Additionally, the device exhibited an overall worn condition.It's also worth mentioning that the lot number was unable to retrieved due to the jammed condition.A functional test was performed and revealed that the mating device is jammed and will no longer spin up and down the threads through the reclaim assembly body.The complaint condition was able to be replicated.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as off axis impactions which could have caused the mating device to be cross-threaded or applied forces before the involved devices are fully threaded.The overall complaint was confirmed as the observed condition of the reclaim assem upper pull rod would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device due to the jammed condition.H11 additional narrative" corrected: h3.

Brand Name
RECLAIM ASSEM UPPER PULL ROD
Common Device Name
HIP INSTRUMENTS: EXTRACTOR
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23391636
Report Number1818910-2025-18321
Device Sequence Number15944957
Product Code HWB
UDI-Device Identifier10603295156017
UDI-Public(01)10603295156017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer10/28/2025
10/28/2025
12/04/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/03/2025
11/05/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown